Alert archive / Colorado / Red Flag Warnings in 2020
Red Flag Warning 7, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Mar 22, 2020, 3:32 PM MDT for 5 counties in Colorado. It took effect at Mar 23, 2020, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2020, 3:32 PM MDT (21:32 UTC)
- In effect from
- Mar 23, 2020, 12:00 PM MDT
- Expired
- Mar 23, 2020, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Pueblo, CO
Counties Crowley County, CO, Huerfano County, CO, Las Animas County, CO, Otero County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 64 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.5 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1671 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
056 WWUS85 KPUB 222132 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 332 PM MDT Sun Mar 22 2020 ...A Red Flag Warning has been issued from 12 PM to 6 PM MDT on Monday, for gusty winds, low humidity and dry fuels, for fire weather zones 229, 230, and 233... COZ229-230-233-231345- /O.NEW.KPUB.FW.W.0007.200323T1800Z-200324T0000Z/ Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- 332 PM MDT Sun Mar 22 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT MONDAY FOR GUSTY WINDS, LOW HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 229...230 AND 233... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds, low humidity and dry fuel, which is in effect from noon to 6 PM MDT Monday. * Affected Area...Fire Weather Zones 229...230 and 233. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Timing...Noon to 6 PM MDT. * Relative Humidity...As low as 14 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
5 follow-up statements
923 WWUS85 KPUB 222351 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 551 PM MDT Sun Mar 22 2020 ...A Red Flag Warning has been issued from 12 PM to 6 PM MDT on Monday, for gusty winds, low humidity and dry fuels, for fire weather zones 228 through 233... COZ228-231-232-231600- /O.EXA.KPUB.FW.W.0007.200323T1800Z-200324T0000Z/ Pueblo County Including Pueblo-Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- 551 PM MDT Sun Mar 22 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT MONDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 228...231 AND 232... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds, low relative humidity and dry fuels, which is in effect from noon to 6 PM MDT Monday. * Affected Area...Fire Weather Zones 228...231 and 232. * Winds...South 20 to 30 mph with gusts up to 45 mph. * Timing...Noon to 6 PM MDT. * Relative Humidity...10 to 15 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ229-230-233-231600- /O.CON.KPUB.FW.W.0007.200323T1800Z-200324T0000Z/ Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- 551 PM MDT Sun Mar 22 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MDT MONDAY FOR GUSTY WINDS, LOW HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 229...230 AND 233... * Affected Area...Fire Weather Zones 229...230 and 233. * Winds...Southwest 20 to 30 mph with gusts up to 50 mph. * Timing...Noon to 6 PM MDT. * Relative Humidity...10 to 15 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
088 WWUS85 KPUB 231006 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 406 AM MDT Mon Mar 23 2020 ...A Red Flag Warning is in effect from 12 PM to 6 PM MDT today, for gusty winds, low humidity and dry fuels, for fire weather zones 228 through 233, which includes Las Animas, Huerfano, Pueblo, Crowley and Otero Counties... COZ228>233-240000- /O.CON.KPUB.FW.W.0007.200323T1800Z-200324T0000Z/ Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- 406 AM MDT Mon Mar 23 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 228...231 AND 232... * Affected Area...Fire Weather Zones 228...229...230...231... 232 and 233. * Winds...Southwest 15 to 30 mph with gusts up to 40 mph. * Timing...Noon to 6 PM MDT. * Relative Humidity...As low as 12 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
590 WWUS85 KPUB 231823 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 1223 PM MDT Mon Mar 23 2020 ...A Red Flag Warning is in effect from 12 PM to 6 PM MDT today, for gusty winds, low humidity and dry fuels, for fire weather zones 228 through 233, which includes Las Animas, Huerfano, Pueblo, Crowley and Otero Counties... COZ228>233-240000- /O.CON.KPUB.FW.W.0007.000000T0000Z-200324T0000Z/ Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- 1223 PM MDT Mon Mar 23 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 228...229...230...231...232 and 233... * Affected Area...Fire Weather Zones 228...229...230...231... 232 and 233. * Winds...Southwest 15 to 30 mph with gusts up to 40 mph. * Timing...Noon to 6 PM MDT. * Relative Humidity...As low as 12 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
105 WWUS85 KPUB 232055 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 255 PM MDT Mon Mar 23 2020 ...A Red Flag Warning remains in effect until 6 PM MDT today, for gusty winds, low humidity and dry fuels, for fire weather zones 228 through 233, which includes Las Animas, Huerfano, Pueblo, Crowley and Otero Counties... ...A Fire Weather Watch has been issued for Wednesday morning through Wednesday evening for gusty winds, low humidity and dry fuels, for fire weather zones 222 and 226 through 237, which includes all of the eastern plains... COZ228>233-241300- /O.NEW.KPUB.FW.A.0002.200325T1700Z-200326T0200Z/ /O.CON.KPUB.FW.W.0007.000000T0000Z-200324T0000Z/ Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- 255 PM MDT Mon Mar 23 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228...229...230...231...232 AND 233... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228...229...230...231...232 AND 233... The National Weather Service in Pueblo has issued a Fire Weather Watch for gusty winds and low relative humidity, which is in effect from Wednesday morning through Wednesday evening. * Affected Area...Fire Weather Zones 228...229...230...231... 232 and 233. * Winds...West 20 to 30 mph with gusts up to 45 mph. * Timing...Until 6 PM MDT. * Relative Humidity...As low as 10 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ222-226-227-234>237-241300- /O.NEW.KPUB.FW.A.0002.200325T1700Z-200326T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Kiowa County Including Eads- Bent County Including Las Animas-Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 255 PM MDT Mon Mar 23 2020 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222...226...227...234...235...236 AND 237... The National Weather Service in Pueblo has issued a Fire Weather Watch for gusty winds and low relative humidity, which is in effect from Wednesday morning through Wednesday evening. * Affected Area...Fire Weather Zones 222...226...227...234... 235...236 and 237. * Winds...West 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. * Impacts...Conditions may be favorable for the rapid ignition, growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
731 WWUS85 KPUB 240022 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 622 PM MDT Mon Mar 23 2020 ...A Red Flag Warning has been issued for Wednesday from 11 AM until 8 PM for gusty winds, low humidity and dry fuels, for fire weather zones 222...224...226 through 233...235 and 237, which includes the San Luis Valley...Fremont County...the Interstate 25 corridor and most of the Eastern Plains... ...A Fire Weather Watch has been issued for Thursday morning through Thursday evening for gusty winds, low humidity and dry fuels, for fire weather zones 222...and 227 through 237...which includes all of the Eastern Plains... COZ228>233-241630- /O.EXP.KPUB.FW.W.0007.000000T0000Z-200324T0000Z/ /O.UPG.KPUB.FW.A.0002.200325T1700Z-200326T0200Z/ /O.NEW.KPUB.FW.W.0008.200325T1700Z-200326T0200Z/ /O.NEW.KPUB.FW.A.0003.200326T1700Z-200327T0200Z/ Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- 622 PM MDT Mon Mar 23 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 228...229...230...231...232 AND 233... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 228...229...230...231...232 AND 233... ...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 228...229...230...231...232 AND 233... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds, low relative humidity and dry fuels, which is in effect from 11 AM to 8 PM MDT Wednesday. A Fire Weather Watch has also been issued. This Fire Weather Watch for gusty winds, low relative humidity and dry fuels is in effect from Thursday morning through Thursday evening. * Affected Area...Fire Weather Zones 228...229...230...231... 232 and 233. * Winds...West 25 to 35 mph with gusts up to 50 mph on both Wednesday and Thursday. * Timing...Wednesday and Thursday 11 AM to 8 PM. * Relative Humidity...5 to 10 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ234-236-241630- /O.CAN.KPUB.FW.A.0002.200325T1700Z-200326T0200Z/ /O.NEW.KPUB.FW.A.0003.200326T1700Z-200327T0200Z/ Kiowa County Including Eads-Prowers County Including Lamar- 622 PM MDT Mon Mar 23 2020 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 234 AND 236... ...FIRE WEATHER WATCH FOR WEDNESDAY AFTERNOON AND EVENING IS CANCELLED FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 234 AND 236... The National Weather Service in Pueblo has issued a Fire Weather Watch for gusty winds, low relative humidity and dry fuels, which is in effect from Thursday morning through Thursday evening. The Fire Weather Watch for Wednesday has been cancelled. * Affected Area...Fire Weather Zones 234 and 236. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...10 to 15 percent. * Impacts...Conditions may be favorable for the rapid ignition, growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ222-227-235-237-241630- /O.UPG.KPUB.FW.A.0002.200325T1700Z-200326T0200Z/ /O.NEW.KPUB.FW.W.0008.200325T1700Z-200326T0200Z/ /O.NEW.KPUB.FW.A.0003.200326T1700Z-200327T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- Southern El Paso County Including Fort Carson and Colorado Springs-Bent County Including Las Animas- Baca County Including Springfield and Eastern Comanche Grasslands- 622 PM MDT Mon Mar 23 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 222...227...235 AND 237... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 222...227...235 AND 237... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds, low relative humidity and dry fuels, which is in effect from 11 AM to 8 PM MDT Wednesday. A Fire Weather Watch has also been issued. This Fire Weather Watch for gusty winds, low relative humidity and dry fuels is in effect from Thursday morning through Thursday evening. * Affected Area...Fire Weather Zones 222...227...235 and 237. * Winds...Southwest 20 to 30 mph with gusts up to 45 mph both Wednesday and Thursday. * Relative Humidity...5 to 10 percent. * Impacts...Conditions may be favorable for the rapid ignition, growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ226-241630- /O.UPG.KPUB.FW.A.0002.200325T1700Z-200326T0200Z/ /O.NEW.KPUB.FW.W.0008.200325T1700Z-200326T0200Z/ Northern El Paso County Including Monument and Black Forest- 622 PM MDT Mon Mar 23 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONE 226... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds, low relative humidity and dry fuels, which is in effect from 11 AM to 8 PM MDT Wednesday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 226. * Winds...West 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...10 to 15 percent. * Impacts...Conditions may be favorable for the rapid ignition, growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ224-241630- /O.NEW.KPUB.FW.W.0008.200325T1700Z-200326T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 622 PM MDT Mon Mar 23 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONE 224... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds, low relative humidity and dry fuels, which is in effect from 11 AM to 8 PM MDT Wednesday. * Affected Area...Fire Weather Zone 224. * Winds...Southwest 25 to 35 mph with gusts up to 50 mph. * Relative Humidity...10 to 15 percent. * Impacts...Conditions may be favorable for the rapid ignition, growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Mar 22, 11:50 AM MDT, 3 hours 42 minutes earlier.
Area forecast discussion, Mar 22, 11:50 AM MDT, 3 hours 42 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1150 AM MDT Sun Mar 22 2020 .SHORT TERM...(Today and tonight) Issued at 347 AM MDT Sun Mar 22 2020 Early this morning, outside of some locally dense fog over sections of the San Luis Valley and portions of the far eastern Colorado plains, CWA graced by variable cloudiness, near seasonal temperatures and locally gusty winds over primarily higher terrain locations as noted by recent wind gusts in excess of 40 knots at times over Monarch Pass. Primary near/short term meteorological issues(based on latest PV analysis, real-time data, forecast model soundings and computer simulations/etc.) indicate that another round or snow(thanks to incoming quick-moving upper disturbance) should be realized over Continental Divide locations this morning(favoring the Central Mountains...where have depicted an addition 1 to 3 inches of snow today), favoring the morning hours, with snow ending later today. In addition, the low clouds and fog, impacting but not limited to Alamosa in the San Luis Valley, should be on a decreasing trend as the morning progresses. Elsewhere over the CWA, expect basically dry conditions in combination with temperatures not straying much from seasonal averages during the next 24 hours as drier zonal to southwesterly upper flow develops over southern Colorado. .LONG TERM...(Monday through Saturday) Issued at 347 AM MDT Sun Mar 22 2020 Western U.S. upper low weakens as it races eastward across the southern Rockies Mon/Mon night, bringing a quick shot of snow to mainly the mountains along the Continental Divide. Remaining mountains and interior valleys will see some rain/snow showers Mon afternoon/evening, though any accumulations will be light and limited to the higher mountain peaks. Over the eastern plains, lee cyclogenesis Monday will tighten the pressure gradient, leading to windy conditions along and east of I-25 by mid-afternoon. Fire danger will increase with drying downslope flow, and locations along the srn I-25 corridor and eastward into Las Animas County may need a fire weather highlight for a few hours from mid to late afternoon. Areas near the KS border may hold on to just enough moisture for a thunderstorm threat Mon evening, especially along/north of the Arkansas river. Flat upper ridge returns Tue, though a few snow showers may linger over the central mountains, especially in the morning. Upper flow bends back toward the sw on Wed as wrn U.S. upper trough deepens, and with 30-50 kt mid level flow and deep mixing anticipated, expect most of the eastern plains and perhaps the San Luis Valley to need a fire weather highlight in coming days. Max temps Mon-Wed will continue to run at to above seasonal averages area-wide. Upper trough begins to slowly make its way eastward Thu/Fri, while surface cold front makes a brief intrusion into the eastern plains early Thu before mixing back eastward as lee side low forms over ern CO Thu afternoon. Trough the moves eastward across the area Thu night into Fri, with still some modest timing and strength differences among the various models and ensemble members. Forecast has a large area of moderate pops spreading eastward across the area Thu night, then covering much of the region on Friday, with further fine tuning expected as we get closer to the event. Impacts from this system look to be mainly over the mountains, as low levels may stay warm enough to keep precip mostly rain. W-NW upper flow and gradually warming temps then expected Sat/Sun. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1141 AM MDT Sun Mar 22 2020 VFR and dry conditions across the TAF sites, expected to continue through the period. Winds are shifting and quickly increasing with the most noticeable change at PUB where winds are gusting to as high as 35-40 kt. This trend expected at COS and ALS, with west northwest winds and gusts this afternoon. However, don't anticipate quite as strong winds or gusts at these locations. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...77 LONG TERM...PETERSEN AVIATION...RODRIGUEZ
Hazardous weather outlook, Mar 22, 5:41 AM MDT, 9 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 541 AM MDT Sun Mar 22 2020 COZ058>089-093>099-231145- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 541 AM MDT Sun Mar 22 2020 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Snow accumulations of 1 to 3 inches will be possible today, primarily during the morning hours, over Continental Divide locations and especially the Central Mountains. In addition, areas of dense fog and freezing fog early this morning over sections of the San Luis Valley and portions of the eastern Colorado plains are expected to decrease later this morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday Snow will return to the mountains along the Continental Divide on Monday with light to moderate accumulations possible. Then another chance for rain and snow is expected area-wide from late Thursday into Friday. Winds will increase across the area Monday and again on Wednesday, bringing high fire danger to much of the eastern plains along and east of Interstate 25 both days. .SPOTTER INFORMATION STATEMENT... Weather conditions the meet reporting criteria for spotters will be possible over Continental Divide locations today. 77/10
Nearby
Red Flag Warnings in Colorado, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.